Vimpat and disruption of sleep (REALLY vivid dreams/nightmares)

Messages
8
Reaction score
0
Points
0
Hi! Brief history.. I have been dealing (patiently and sometimes not so patiently) with my seizure disorder for the past 18 years. I have tried A LOT of different medications.. Until a few years ago, it was pretty well controlled. I have started having frequent recurring complex partials that are no longer being controlled by Tegretol (does WONDERFUL with my grand-mals). My neurologist added Vimpat. The first week went okay.. had a few bad days. After that first week, whenever I sleep, my dreams are so vivid/scary that I don't sleep well, and I often wake up feeling panic'd. In addition, I have headaches EVERY DAY! Anyone else experience this with Vimpat? I have checked their website, and nothing in the side affects mentions anything about dreaming crazy things. :? I have had a good week (this is week 2 w/ Vimpat) with the seizures, but I am SO TIRED all the time.. I also wonder if I could be having the seizures while I sleep and dont know it?!? Just curious if anyone else has experienced the same. Thanks!!
 

dfwtexas

New
Messages
980
Reaction score
0
Points
0
I am not on Vimpat but my neuro has said that could be add on for me in near future. However your description sounds like when I had seizures in my sleep. I had terrible vivid nightmares, woke with headache and just exhausted. When I told my neuro about this, he agreed that he thought I was having seizures in my sleep. He upped my Keppra and haven't had it since. Call your doctor!
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,509
Reaction score
13
Points
148
It sounds like what I went through when I first went on Lamictal -- very vivid scary dreams, very restless sleep, waking up early and often. And I also had the daily headaches. These are known Lamictal side effects (NOT nocturnal seizures), so perhaps Vimpat has a similar mechanism and effect on the brain.

I'm usually an ibuprofen person, but acetaminophen (Tylenol) was what finally worked for the headaches. Eventually (after two months or so) both the headaches and the sleep issues went away. I think it was a matter of my body adjusting to the Lamictal.
 
Messages
8
Reaction score
0
Points
0
Thanks, all! I am trying to be patient, and also trying to give the Vimpat time to get into my system. As one (surprisingly enough) who never had to cope with headaches, I feel as if I LIVE ON TYLENOL lately :| I think what is even harder to deal with is the fact that I do wake up constantly throughout the night and also feel more than exhausted when I get up in the morning (last night was the same). I am more tired now than I was when I went to bed last night.
If the Vimpat doesnt work for me, I believe the next option will be Lamictal. So.... maybe I should give it time, and see how it goes.
 

Endless

Even Keel
Messages
4,466
Reaction score
1
Points
0
Hi, Alicia,

I'm in Trileptal, not Vimpat. But I have some of the similar issues. I have extremely vivid dreams at night. In the morning I have to think a minute or two to figure out if they really happened or not. I'm tired all the time, too. At it's worst I was sleeping 12 hours a night and taking two naps. Now I'm down to sleeping 10 hours and taking 1 nap.
And I get headaches, which aren't really handled by tylanol or ibuprofin.

It all seems to be getting better, though. Hang in there. I know it is hard to be patient. I know I'm not very patient at all. But I think if we are, all this will fade (somewhat) away.
 
Messages
8
Reaction score
0
Points
0
I've been on the Tegretol now for 18 years, and I must admit, the vivid dreams and headaches are petty in comparison to what I went through trying to adjust to the Tegretol. But, I understand exactly what you are saying... I AM SO TIRED!! Naps and 10 hours a night, and I still feel exhausted. Thanks for the support, it really does help to know that there are people experiencing the same issues. I can tell others what I am feeling, but unless you have been through it/are an epileptic, there is no way that they can TRULY understand. I think at this point.. I am just fighting disability tooth and nail. Kinda frustrating...
 

libbyl

New
Messages
31
Reaction score
0
Points
0
i too have had vivid dreams since starting vimpat -------not scary,but kind of very long and,and not making too much sense.a different one all the time.nobody has told the doctor about having this side effect,anyone having this problem with vimpat????any ideas what it might be,or what to do about it.it has been helpful in other ways.while i am looking for the vimpat med----other meds could do it toooo?Well lets see what happens tonight.thanks.
 

Ann T.

New
Messages
257
Reaction score
0
Points
0
Alicia, et al... I, too, am taking Vimpat, along w/ Keppra & Lyrica. The 2 scariest & most vivid dreams I've had are my brother choking me while I was sleeping (I even checked to see if I had finger marks around my neck after I woke up), and going to the mall on a Sunday, running around because it was near closing time, then having the South Korean mafia (YES! KOREAN mafia!) take over the mall. I woke up sweating after that "dream". :p
 
Top